MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Material Rupture (1546); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon tear occurred.The target lesion was located in a shunt in the forearm vessel.A 5.0mm x 20mm x 40cm sterling balloon catheter was advanced for dilation.However, blood was pulled into the indeflator during deflation.The procedure was completed with another of the same device.No patient complications nor injuries reported.
 
Event or Problem Description
It was reported that balloon tear occurred.The target lesion was located in a shunt in the forearm vessel.A 5.0mmx20mmx40cm sterling balloon catheter was advanced for dilation.However, blood was pulled into the indeflator during deflation.The procedure was completed with another of the same device.No patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon.The balloon was loosely folded.Microscopic inspection revealed tip damage.The device was soaked in a water bath for two days to loosen the blood and contrast in the device.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was damage to the inner shaft 16.6cm from the tip.There was a hole in the damaged area.The damage was consistent with an interaction with a guidewire.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10401715
Report Number2134265-2020-10989
Device Sequence Number3093691
Product Code DQY
UDI-Device Identifier08714729122845
UDI-Public08714729122845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0022727719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1